# SDR 2008FA0000125

- Difficulty date: February 12, 2008
- Submitted: March 19, 2008
- Operation: General aviation
- Aircraft: N961BW
- Make and model: Casa C212CC
- Aircraft serial: 248
- Engine: Garrtt TPE33110R
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Part number: 8937396
- Part serial: 05P17337
- Condition: Broken
- Location: Gear Box
- Part time: 2,170 hours
- Component: Gear Box
- Component part number: 310180729C
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE RECEIVED WITH BROKEN FEATHER VALVE, NOSE CONE NUTS LOOSE, ROTATION OF ENGINE ROTATING COMPONENTS FOUND CLUNKY AND SEIZED.  MAGNETIC PLUG CONTAMINATED WITH FINE METAL PARTICLES.  NOSE CONE AND DIAPHRAGM REMOVED TO INVESTIGATE CAUSE OF FAILURE.  WHEN DIAPHRAGM ASSY WAS REMOVED BIG CHUNKS OF METAL NOTICED AT THE GEARBOX CAVITY IDENTIFIED AS BULL GEAR PIECES.  HIGH SPEED PINION GEAR HELICAL TEETH BROKEN OFF AND CRUNCHED.   SEVERAL BULL GEAR TEETH BROKEN OFF.  BIG PIECE (2-3 INCH) OF GEAR RIM MISSING AND FOUND TRAPPED BETWEEN DIAPHRAGM HOUSING AND SCAVENGE PUMP CAUSING A RUPTURE OF THE PUMP HOUSING.  THE PRELIMINARY REASON FOR THE GEAR BOX FAILURE IS BELIEVED TO BE CAUSE BY BULL GEAR FAILURE.  THE SEPARATION OF THE BULL GEAR RIM HAS CAUSED A SUDDEN STOPPAGE OF THE GEAR TRAIN TO THE PROPELLER RESULTING IN THE DAMAGE OF THE HSP HELICAL GEAR.  MFG HAS BEEN CONTACTED AND FURTHER INVESTIGATION WILL BE REQUIRED TO CONFIRM PRELIMINARY CONCLUSION.  (K)
